Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 26, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 20, 2021, 3:30 AM EDT. It took effect at Apr 21, 2021, 4:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:30 AM EDT (07:30 UTC)
- In effect from
- Apr 21, 2021, 4:00 AM EDT
- Expired
- Apr 21, 2021, 4:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
782 WHUS73 KDTX 200730 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 AM EDT Tue Apr 20 2021 LHZ361-362-200830- /O.CAN.KDTX.GL.W.0010.000000T0000Z-210420T1000Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- 330 AM EDT Tue Apr 20 2021 ...GALE WARNING IS CANCELLED... West to northwest winds will continue to gust around 30 knots this morning, but then steadily diminish during the rest of the day. $$ LHZ421-441>443-202000- /O.NEW.KDTX.SC.Y.0026.210421T0800Z-210421T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 330 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 15 knots from the north with gusts up to 20 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Wednesday with the largest waves expected around 11 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
230 WHUS73 KDTX 201336 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 936 AM EDT Tue Apr 20 2021 LHZ421-441>443-210830- /O.CON.KDTX.SC.Y.0026.210421T0800Z-210421T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 936 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT WEDNESDAY... * WHAT...Expect sustained winds up to 15 knots from the north with gusts up to 19 knots. The largest significant waves will be 5 feet with a potential maximum wave height of 7 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 11 AM EDT Wednesday with the largest waves expected around 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
577 WHUS73 KDTX 210739 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 339 AM EDT Wed Apr 21 2021 LHZ421-441>443-212000- /O.CON.KDTX.SC.Y.0026.210421T0800Z-210421T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 339 AM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Expect sustained winds up to 15 knots from the north with gusts up to 21 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 AM EDT Wednesday with the largest waves expected around 4 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
621 WHUS73 KDTX 211955 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 355 PM EDT Wed Apr 21 2021 LHZ421-441>443-212100- /O.EXP.KDTX.SC.Y.0026.000000T0000Z-210421T2000Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 355 PM EDT Wed Apr 21 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Decreasing wind speeds have resulted in diminishing wave action which will allow the Small Craft Advisory to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 20, 3:02 AM EDT, 28 minutes earlier.
Area forecast discussion, Apr 20, 3:02 AM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
302 AM EDT Tue Apr 20 2021
.DISCUSSION...
Model consensus from the 00z cycle has largely settled on focusing
the most vigorous FGEN forcing and lift to the south of the forecast
area late today into tonight as strong shortwave shifts east into
the region.This will be closer to the H85 portion of a stalled front
to the south where warm air advection will be focused strongly along
this height of the frontal surface.
Further north, the entrance region of a large anti-cyclonically
curved jet will aid in broader scale lift further up the frontal
slope. This will encourage the expansion of rain/snow later today
with a quick changeover to all snow given temperatures profiles
across southern lower Michigan. Once the sun sets, some minor
snowfall accumulations will become possible, especially as the
higher precipitation rates shift into southern portions of the
forecast area.
Still, with ground temperatures in the mid 40s at the coldest,
accumulations will be limited and most prevalent on grassy and
elevated surfaces. An inch or two of wet snow will be possible from
the M-59 corridor south with the highest amounts nearer the Michigan
and Ohio state line where isolated amounts may be a bit higher.
Further north, accumulations will taper off to nothing very quickly
with a dusting up to the I-69 corridor and perhaps over the Thumb
where there is a small window for some lake effect snow showers on
the back side of this passing system overnight.
Aside from the snow, expect freezing conditions to expand across the
forecast area overnight tonight as colder air is drawn south by the
passing low pressure system. A Freezing Warning will be issued for
the entire area starting at midnight as temperatures fall into the
20s in most locations. This warning will extend forward through
Wednesday night as well as mainly clear/partly cloudy skies and
light west winds will allow temperatures to once again drop into the
20s area-wide as the coldest core of this late season arctic airmass
passes over the region. Meanwhile, high temperatures both today and
Wednesday will climb only into the upper 30s to lower 40s.
Temperatures will then moderate from Thursday into Friday as the
core of this cold air shifts quickly east and a more zonal upper
flow pattern becomes established. Expect high temperatures to reach
the 50s on Thursday and 60s on Friday. A shortwave will track
through the region within the zonal flow regime in the Saturday time
frame leading to a chance of showers. Temperatures will settle back
into the 50s over the weekend as this system passes through the
Great lakes and cooler air is pulled southward in its wake Sunday.
Building heights associated with an expanding upper ridge look to
bring a stronger warmup by early next week.
&&
.MARINE...
Will cancel the Gale Warning a few hours earlier as the influx of
colder air behind a cold front as eased up a bit. Still, expect
gusts to around 30 knots over far northern Lake Huron this morning
before a diffuse high pressure system starts to build into region.
Wind potential is expected to decrease throughout the day.
The attention will turn to a strengthening low pressure system that
will move in across the northern Ohio Valley region late today into
tonight. This system will bring likely snow for southern Lake Huron
and locations south, and will back wind direction from the west to
the north as the low approaches. A Small Craft Advisory has been
issued from late tonight into Wednesday as this northerly fetch
leads to a period of building waves over the southern basin of Lake
Huron.
&&
.HYDROLOGY...
Snow is expected to fall primarily south of the I-69 corridor later
today into tonight as low pressure and a parent shortwave pass
through the southern Great Lakes and Ohio Valley. Total liquid
amounts from this snow are forecast to range from two tenths up to a
half inch generally along south of a Howell to Mount Clemens line.
The highest totals will be along the Michigan and Ohio state line.
&&
.PREV DISCUSSION...
Issued at 1157 PM EDT Mon Apr 19 2021
AVIATION...
Conditions through the morning period governed by extensive mid
level cloud and a modest west-northwest wind. A frontal boundary
will then lift into the region and strengthen Tuesday afternoon and
evening. Associated forcing and deepening moisture will subsequently
bring an expanding area of precipitation during this time, mainly
from FNT southward. Brief window for rain or ra/sn mix at onset mid-
late afternoon given the daylight timing, but with a progressive
transition to all snow 21-23z as precipitation rates improve and
nocturnal cooling commences. Widespread MVFR conditions emerge
during this time, with a window of IFR in falling/accumulating snow
likely at PTK and the Detroit corridor early Tuesday night.
Prevailing northwest winds veering to northerly into the evening.
For DTW...Lowering clouds bases Tuesday afternoon as precipitation
enters the airspace. Precipitation type initially as light rain or
rain/snow mix during the afternoon. Window for a period of
accumulating snow centered early Tuesday night.
DTW THRESHOLD PROBABILITIES...
* Low for ceiling at or below 5000 ft through Tuesday morning. High
Tuesday afternoon through Tuesday night.
* Low for ptype as snow Tuesday afternoon. High Tuesday evening and
overnight.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Freeze Warning from midnight tonight to 8 AM EDT Thursday for
MIZ047>049-053>055-060>063-068>070-075-076-082-083.
Lake Huron...Small Craft Advisory from 4 AM to 4 PM EDT Wednesday for LHZ421-
441>443.
Gale Warning until 6 AM EDT early this morning for LHZ361-362.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...DG
MARINE.......DG
HYDROLOGY....DG
AVIATION.....MR
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 20, 3:30 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 330 AM EDT Tue Apr 20 2021 MIZ063-068>070-075-076-082-083-210900- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 330 AM EDT Tue Apr 20 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Accumulating snow looks to be a good possibility over the area from early this evening into parts of the overnight. Low pressure will track through the Ohio valley and lead to an expanding area of rain and snow by this afternoon which will change to snow by late in the day. At this time, it appears that 1 to 2 inches of heavy, wet snow will be possible along and south of the M-59 corridor with locally higher amounts possible over the higher terrain of the Irish Hills along and south of I-94. Highest accumulations will occur on grassy and elevated surfaces. A Freeze Warning is also in effect beginning at midnight tonight as temperatures are expected to drop into the 20s in many locations. Refer to the latest forecast for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The Freeze Warning will remain in effect through Wednesday night as temperatures once again drop into the middle 20s over most of the area. Refer to the latest forecast for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, snowfall reports would be greatly appreciated. MIZ047>049-053>055-060>062-210900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- 330 AM EDT Tue Apr 20 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight A Freeze Warning is in effect beginning at midnight tonight as temperatures are expected to drop into the 20s in many locations. Refer to the latest forecast for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The Freeze Warning will remain in effect through Wednesday night as temperatures once again drop into the middle 20s over most of the area. Refer to the latest forecast for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-210900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 330 AM EDT Tue Apr 20 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Small Craft Advisory will go into effect late tonight. Refer to the latest Marine Weather Message for more information. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The Small Craft Advisory will remain in effect through Wednesday afternoon. Refer to the latest Marine Weather Message for more information. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:14 AM EDT | Freeze Warning | DTX | Bay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more | 53 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.